Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 3, 2016, 11:57 AM EST for Sumter County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 11:57 AM EST (16:57 UTC)
- Expired
- Feb 3, 2016, 12:30 PM EST
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sumter County, GA
The radar
The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 537 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted.
231
WUUS52 KFFC 031657
SVRFFC
GAC261-031730-
/O.NEW.KFFC.SV.W.0001.160203T1657Z-160203T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 AM EST WED FEB 3 2016
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMTER COUNTY IN WEST CENTRAL GEORGIA...
* UNTIL 1230 PM EST
* AT 1157 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SMITHVILLE...OR 7 MILES SOUTHWEST OF AMERICUS...MOVING NORTHEAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AMERICUS...PLAINS...LESLIE...ANDERSONVILLE...DE SOTO...DESOTO...
COBB...SUMTER...LAMAR...CROXTON CROSSROADS...NEW ERA...
HUNTINGTON...METHVINS...MADDOX AND PENNINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3189 8434 3201 8443 3216 8422 3216 8418
3219 8418 3221 8415 3220 8413 3219 8413
3219 8412 3211 8402 3197 8394 3191 8422
3192 8434
TIME...MOT...LOC 1657Z 241DEG 37KT 3198 8430
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
037
WWUS52 KFFC 031722
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1222 PM EST WED FEB 3 2016
GAC261-031732-
/O.EXP.KFFC.SV.W.0001.000000T0000Z-160203T1730Z/
SUMTER GA-
1222 PM EST WED FEB 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SUMTER COUNTY WILL EXPIRE AT
1230 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3189 8434 3201 8443 3216 8422 3216 8418
3219 8418 3221 8415 3220 8413 3219 8413
3219 8412 3211 8402 3197 8394 3191 8422
3192 8434
TIME...MOT...LOC 1721Z 241DEG 37KT 3198 8430
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 9:25 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Feb 3, 9:25 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 925 AM EST WED FEB 3 2016 .UPDATE... HAVE REISSUED THE FORECAST TO REMOVE THE WIND ADVISORY WHICH HAS EXPIRED. NO OTHER CHANGES. 41 .PREVIOUS... .SHORT TERM /TODAY THROUGH THURSDAY/... LATEST REGIONAL SURFACE ANALYSIS SHOWS INITIAL FRONTAL BOUNDARY NOW POSITIONED ACROSS PORTIONS OF WEST CENTRAL ALABAMA. ALONG AND JUST AHEAD OF THIS FEATURE...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES...FED MAINLY BY AN ENHANCED ZONE OF ELEVATED CAPE ALTHOUGH SOME SMALL SURFACE BASED INSTABILITY IS NOTED OVER SOUTH ALABAMA. GIVEN ABUNDANT SHOWER ACTIVITY AHEAD OF THIS MAIN LINE OVER NW GEORGIA...WILL BE DIFFICULT TO GENERATE ENOUGH INSTABILITY TO TAKE ADVANTAGE OF STRONG SHEAR VALUES AND SVR CHANCES THERE SEEM LIMITED AT THE MOMENT. WILL NEED TO WATCH THE RAINFALL WITH THIS SYSTEM CLOSELY THOUGH AS STORMS TO THE WEST HAVE BEEN OVER ACHIEVERS WHEN COMPARED TO MODEL QPF PROJECTIONS. 3 HOUR MRMS TOTALS OVER ALABAMA HAVE BEEN AS HIGH AS AN INCH AND A HALF. WITH ACTIVITY OVER NW GA ALREADY AT .80...ADDITIONAL RAINFALL LIKE SEEN TO THE WEST MAY PUSH A FEW AREAS CLOSE TO MINOR FLOODING. OTHERWISE...FOCUS WILL SHIFT TO CENTRAL GA BY LATE MORNING INTO THE AFTERNOON WITH THIS SYSTEM. ALTHOUGH SHEAR VALUES WILL NOT BE AS HIGH AS WHAT WE HAVE SEEN OVER NORTH GA...INSTABILITY WILL BE HIGHER AND STILL PLENTY ENOUGH SHEAR TO WARRANT A CONTINUED SVR THREAT. LOW LEVEL HELICITY STILL APPROACHES 300 M2/S2 AND 850 JET MAINTAINS ITS 50 KT VELOCITIES WELL INTO CENTRAL GA. FEEL THIS WILL END UP BEING THE MAIN AREA OF CONCERN THIS AFTERNOON FOR THE POSSIBLE DEVELOPMENT OF DAMAGING WINDS OR EVEN AN ISOLATED TORNADO. LOOKING MORE AND MORE LIKE THIS WILL BE A PAINFULLY SLOW SYSTEM TO CLEAR THE AREA WITH THE 00Z ECMWF HOLDING PRECIP WELL BACK INTO CENTRAL GA THROUGH THE OVERNIGHT PERIOD. WILL FOLLOW SUIT AND KEEP CATEGORICAL POPS FOR MOST OF THE OVERNIGHT PERIOD FOR THE SOUTHERN MOST TIER OF COUNTIES. GIVEN THIS CHANCE...QPF VALUES ARE DECIDEDLY HIGHER FOR CENTRAL GA WITH 2 INCH AREAL AVERAGE AND SOME VALUES CLOSE TO 3 INCHES FOR THIS EVENT. STILL FEEL LIKE GIVEN THE DURATION THAT THESE AREAS CAN HANDLE THESE RAINFALL TOTALS AND NO FLOOD WATCHES ARE PLANNED AT THIS TIME. DEESE .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... LAST OF THE RAIN CHANCES LOOKS TO EXIT THE SE CWA TO START THE THURSDAY NIGHT PERIOD ALTHOUGH THE NAM IS SLOWER WITH THIS THAN THE GFS OR EUROPEAN. DRY FORECAST UNTIL SATURDAY WHEN AN UPPER TROUGH APPROACHES AND SPREADS MAINLY SMALL SHOWER CHANCES ACROSS CENTRAL GA INTO SUNDAY. THE PROBLEM THEN BECOMES ANOTHER UPPER LOW/TROUGH DEVELOPS OVER THE MID U.S. AND SPREADS MOISTURE ACROSS THE AREA WITH A RELATIVELY COLD AIRMASS IN PLACE STARTING MONDAY. THE AIRMASS GETS REINFORCED BY A COLD FRONT MONDAY INTO TUESDAY. A MIX OF RAIN AND SNOW SHOWERS WILL BE POSSIBLE THROUGH THIS PERIOD AND THE OVERALL TRENDS WILL HAVE TO BE WATCHED OVER THE COMING DAYS AS TO HOW COLD... TIMING AND ANY SIGNIFICANT SNOW AMOUNTS. TEMPERATURES STARTING BELOW NORMAL THIS PERIOD AND RANGING NEAR TO BELOW NORMAL THROUGH TUESDAY. BDL && .AVIATION... 06Z UPDATE... MODELS JUST HAVE NOT DONE A VERY GOOD JOB AT ALL WITH THE SHRA ACTIVITY AHEAD OF THE MAIN LINE. AS A RESULT...CIGS HAVE FLUCTUATED GREATLY IN AND OUT OF THE SHRA ACTIVITY GENERALLY BETWEEN MVFR AND IFR. EXPECT OVERALL TRENDS HOWEVER TO BE A DOWNWARD ONE WITH MOST ALL SITES AT IFR THROUGH THE MORNING HOURS. TIMING OF MAIN BAND IS PROBLEMATIC AS WELL BUT FOR NOW HAVE PLACED IT AT BETWEEN 12Z AND 16Z FOR THE ATL AREA SITES. A SLOW CLEARING TREND THROUGH AFTERNOON AND WILL MAINTAIN AN MVFR CIG THROUGH 21Z WITH VFR CIGS THEREAFTER. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON TSRA TIMING. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 43 58 31 / 100 20 20 0 ATLANTA 66 41 53 30 / 100 20 10 0 BLAIRSVILLE 64 35 49 26 / 100 20 5 0 CARTERSVILLE 66 38 51 28 / 100 10 5 0 COLUMBUS 67 44 55 32 / 100 20 20 0 GAINESVILLE 66 41 53 30 / 100 20 10 0 MACON 70 47 56 32 / 100 60 20 5 ROME 66 36 51 27 / 100 10 5 0 PEACHTREE CITY 66 40 53 29 / 100 20 10 0 VIDALIA 75 52 58 36 / 90 100 60 10 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...GILMER... GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER... WHITE...WHITFIELD. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Feb 3, 7:00 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 AM EST WED FEB 3 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 700 AM EST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTH AND ALL OF CENTRAL GEORGIA... SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO PUSH THROUGH NORTH GEORGIA THIS MORNING AND CENTRAL GEORGIA THIS AFTERNOON. LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREAT...BUT STRONG WINDS WILL ALSO BE POSSIBLE AS THE ACTIVITY MOVES THROUGH. MINOR FLOODING IN LOW LYING AREAS WILL BE POSSIBLE...AS WELL AS IN POOR DRAINAGE SPOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WE WILL BE WATCHING SEVERAL UPPER LEVEL SYSTEMS MOVE THROUGH THE AREA WITH THE THREAT FOR MIXED WINTER WEATHER FOR NORTHERN PORTIONS OF THE AREA. THESE WILL NEED TO BE WATCHED CLOSELY IN THE COMING DAYS AND REFINED AS THE SYSTEMS APPROACH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUMMIT REPORTS OF ANY SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Feb 3, 9:30 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 AM EST WED FEB 3 2016
GAZ058-069>071-079>081-091-031515-
TALBOT GA-UPSON GA-MARION GA-TAYLOR GA-CRAWFORD GA-BUTTS GA-LAMAR GA-
MONROE GA-
930 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALBOT...UPSON...NORTHEASTERN
MARION...TAYLOR...WESTERN CRAWFORD...SOUTHWESTERN BUTTS...LAMAR AND
MONROE COUNTIES UNTIL 1015 AM EST...
AT 930 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 7
MILES EAST OF ORCHARD HILL TO NEAR GENEVA...AND MOVING SOUTHEAST AT
20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
THOMASTON...BARNESVILLE...FORSYTH...BUTLER...ROBERTA...TALBOTTON...
REYNOLDS...MILNER...YATESVILLE...JUNCTION CITY...CULLODEN...GENEVA...
ALDORA...LINCOLN PARK...THE ROCK...SUNSET VILLAGE...RUPERT...
PRATTSBURG...POTTERVILLE AND CHAPPEL MILL.
LAT...LON 3252 8464 3254 8464 3299 8430 3299 8427
3307 8425 3318 8417 3318 8412 3323 8412
3318 8382 3313 8382 3303 8372 3300 8372
3290 8380 3285 8389 3282 8389 3281 8388
3242 8419
TIME...MOT...LOC 1430Z 298DEG 19KT 3320 8408 3251 8455Special weather statement, Feb 3, 9:39 AM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 AM EST WED FEB 3 2016
GAZ080-091>093-102>104-031515-
WEBSTER GA-MARION GA-SUMTER GA-MACON GA-STEWART GA-TAYLOR GA-
SCHLEY GA-
939 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...MARION...WESTERN
SUMTER...WESTERN MACON...EASTERN STEWART...SOUTHERN TAYLOR AND SCHLEY
COUNTIES UNTIL 1015 AM EST...
AT 938 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 7
MILES SOUTH OF JUNCTION CITY TO 8 MILES SOUTH OF LUMPKIN...AND MOVING
EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...BUENA VISTA...ELLAVILLE...PRESTON...RICHLAND...PLAINS...
IDEAL...WESTON...PUTNAM...BRANTLEY...SEMINOLE...RUPERT...
POTTERVILLE...GARDEN VALLEY...DOYLE...FOUNTAINVILLE...DRANEVILLE...
FRIENDSHIP...CHARING AND TAZEWELL.
LAT...LON 3197 8444 3193 8444 3192 8446 3192 8467
3193 8468 3192 8469 3192 8480 3193 8480
3192 8483 3256 8445 3252 8401 3190 8437
TIME...MOT...LOC 1438Z 285DEG 26KT 3249 8443 3192 8477Special weather statement, Feb 3, 9:45 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EST WED FEB 3 2016
GAZ047>049-059-031515-
MORGAN GA-NEWTON GA-JASPER GA-WALTON GA-
945 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...EASTERN NEWTON...
NORTHERN JASPER AND SOUTHEASTERN WALTON COUNTIES UNTIL 1015 AM EST...
AT 944 AM EST...A STRONG THUNDERSTORM WAS OVER NEWBORN...OR 10 MILES
EAST OF COVINGTON...MOVING NORTHEAST AT 45 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COVINGTON...MADISON...SOCIAL CIRCLE...RUTLEDGE...NEWBORN...
MANSFIELD...BOSTWICK...BUCKHEAD...FARRAR...EBENEZER...STARRSVILLE...
HARD LABOR CREEK STATE PARK...BRICK STORE AND APALACHEE.
LAT...LON 3340 8374 3359 8383 3381 8349 3377 8346
3372 8344 3369 8340 3366 8338 3366 8337
3362 8336 3361 8335 3360 8335 3360 8334
3358 8333
TIME...MOT...LOC 1444Z 245DEG 38KT 3354 8368Special weather statement, Feb 3, 10:11 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 AM EST WED FEB 3 2016
GAZ071-080>082-094-031545-
TAYLOR GA-CRAWFORD GA-PEACH GA-MONROE GA-BIBB GA-
1011 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR...CRAWFORD...
NORTHEASTERN PEACH...SOUTHERN MONROE AND BIBB COUNTIES UNTIL 1045 AM
EST...
AT 1010 AM EST...A STRONG THUNDERSTORM WAS NEAR ROBERTA...MOVING EAST
AT 50 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...ROBERTA...BYRON...REYNOLDS...PAYNE...CULLODEN...PAYNE CITY...
WESLEYAN...SKIPPERTON...RUTLAND...LEE POPE...LIZELLA...MUSELLA...
HORNS...RUSSELLVILLE...LAKE TOBESOFKEE...KNOXVILLE...CROSS KEYS...
SANDY POINT AND ARKWRIGHT.
LAT...LON 3280 8414 3280 8412 3288 8412 3297 8371
3292 8370 3289 8366 3289 8360 3287 8358
3287 8357 3278 8353 3274 8358 3274 8360
3267 8361 3268 8367 3269 8370 3265 8371
3265 8373 3264 8373 3254 8409
TIME...MOT...LOC 1510Z 251DEG 42KT 3265 8404Special weather statement, Feb 3, 10:43 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 AM EST WED FEB 3 2016
GAZ072-073-082>084-031615-
TWIGGS GA-WILKINSON GA-BALDWIN GA-JONES GA-BIBB GA-
1043 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TWIGGS...
NORTHWESTERN WILKINSON...SOUTHWESTERN BALDWIN...SOUTHEASTERN JONES
AND BIBB COUNTIES UNTIL 1115 AM EST...
AT 1041 AM EST...A STRONG THUNDERSTORM WAS OVER MACON...MOVING EAST
AT 45 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...GRAY...GORDON...IVEY...MCINTYRE...PAYNE...PAYNE CITY...
FRANKLINTON...GRISWOLDVILLE...MYRICKS MILL...POSTELL...FITZPATRICK...
GREENBERRY CROSSROADS...CROSS KEYS...BROWNS CROSSING...ARKWRIGHT...
WESLEYAN...JAMES...COOPERS AND DRY BRANCH.
LAT...LON 3271 8376 3291 8379 3294 8374 3308 8333
3278 8318 3270 8375
TIME...MOT...LOC 1541Z 252DEG 37KT 3282 8365Special weather statement, Feb 3, 11:13 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1113 AM EST WED FEB 3 2016
GAZ038-039-050-051-060>062-072>075-082>084-093-095>097-103>109-
031715-
DODGE GA-LAURENS GA-JONES GA-GREENE GA-WILCOX GA-PUTNAM GA-WILKES GA-
HANCOCK GA-PULASKI GA-TWIGGS GA-OGLETHORPE GA-DOOLY GA-WILKINSON GA-
MACON GA-HOUSTON GA-WARREN GA-TALIAFERRO GA-WEBSTER GA-BLECKLEY GA-
GLASCOCK GA-SUMTER GA-WASHINGTON GA-BALDWIN GA-CRISP GA-BIBB GA-
1113 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DODGE...NORTHWESTERN
LAURENS...SOUTHEASTERN JONES...SOUTHEASTERN GREENE...NORTHWESTERN
WILCOX...SOUTHEASTERN PUTNAM...WILKES...HANCOCK...PULASKI...TWIGGS...
SOUTHERN OGLETHORPE...DOOLY...WILKINSON...SOUTHEASTERN MACON...
HOUSTON...WARREN...TALIAFERRO...SOUTHEASTERN WEBSTER...BLECKLEY...
NORTHWESTERN GLASCOCK...SUMTER...WESTERN WASHINGTON...BALDWIN...CRISP
AND SOUTHEASTERN BIBB COUNTIES UNTIL 1215 PM EST...
AT 1112 AM EST...A LINE OF SHOWERS AND THUNDERSTORMS WAS EXTENDING FROM
RAYLE TO 11 MILES NORTH OF MILLEDGEVILLE TO NEAR PERRY TO NEAR
DAWSON...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...AMERICUS...PERRY...CORDELE...SANDERSVILLE...
COCHRAN...HAWKINSVILLE...WASHINGTON...VIENNA...WARRENTON...SPARTA...
JEFFERSONVILLE...IRWINTON...CRAWFORDVILLE...WARNER ROBINS...
UNADILLA...MONTEZUMA...GORDON...UNION POINT AND IVEY.
LAT...LON 3185 8394 3191 8392 3192 8434 3187 8434
3196 8444 3192 8450 3193 8449 3254 8369
3387 8292 3399 8266 3399 8265 3364 8248
3366 8251 3361 8265 3343 8257 3290 8286
3215 8338 3182 8385
TIME...MOT...LOC 1612Z 331DEG 18KT 3377 8291 3324 8319 3247 8364 3183
8449The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:16 AM EST | Special Weather Statement | FFC | Dade | 29 min |
| Feb 3, 3:45 AM EST | Special Weather Statement | FFC | Chattooga, Walker | 30 min |
| Feb 3, 4:16 AM EST | Special Weather Statement | FFC | Chattooga, Floyd, Walker, Whitfield | 29 min |
| Feb 3, 4:32 AM EST | Special Weather Statement | FFC | Haralson, Polk | 28 min |
| Feb 3, 4:42 AM EST | River Flood Warning | FFC | Dade | 46 hr |
| Feb 3, 4:45 AM EST | Special Weather Statement | FFC | Murray | 30 min |
| Feb 3, 5:00 AM EST | Special Weather Statement | FFC | Bartow, Haralson, Paulding | 30 min |
| Feb 3, 5:02 AM EST | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 70 more | 17 hr |
| Feb 3, 5:22 AM EST | Flash Flood Warning | FFC | Catoosa, Walker | 6 hr |
| Feb 3, 5:37 AM EST | Special Weather Statement | FFC | Cherokee, Pickens | 23 min |
| Feb 3, 6:02 AM EST | Special Weather Statement | FFC | Cherokee, Cobb, Fulton | 28 min |
| Feb 3, 6:18 AM EST | River Flood Warning | FFC | Forsyth | 17 hr |
| Feb 3, 6:18 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 51 hr |
| Feb 3, 6:26 AM EST | Special Weather Statement | FFC | DeKalb, Forsyth, Fulton, Gwinnett | 34 min |
| Feb 3, 6:50 AM EST | Special Weather Statement | FFC | Coweta | 25 min |
| Feb 3, 7:00 AM EST | Special Weather Statement | FFC | Clayton, DeKalb, Gwinnett, Hall | 30 min |
| Feb 3, 7:29 AM EST | Special Weather Statement | FFC | Barrow, Clayton, Gwinnett, Jackson, Rockdale | 46 min |
| Feb 3, 7:35 AM EST | Special Weather Statement | FFC | Fayette, Henry, Meriwether, Troup | 25 min |
| Feb 3, 7:59 AM EST | Special Weather Statement | FFC | Fayette, Harris, Henry, Meriwether, Troup | 31 min |
| Feb 3, 8:12 AM EST | River Flood Warning | FFC | Catoosa | 58 hr |
| Feb 3, 8:13 AM EST | Special Weather Statement | FFC | Barrow, Jackson, Madison, Newton, Rockdale, Walton | 47 min |
| Feb 3, 8:28 AM EST | Special Weather Statement | FFC | Harris, Henry, Meriwether, Muscogee, Pike, Spalding and 1 more | 32 min |
| Feb 3, 8:43 AM EST | River Flood Warning | FFC | Murray, Whitfield | 41 hr |
| Feb 3, 8:43 AM EST | River Flood Warning | FFC | Whitfield | 66 hr |
| Feb 3, 8:54 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart | 51 min |
| Feb 3, 8:57 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Feb 3, 9:00 AM EST | Special Weather Statement | FFC | Lamar, Pike, Talbot, Upson | 30 min |
| Feb 3, 9:03 AM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Feb 3, 9:03 AM EST | Special Weather Statement | FFC | Butts, Morgan, Newton, Oconee | 27 min |
| Feb 3, 9:17 AM EST | Special Weather Statement | FFC | Towns, Union | 28 min |
| Feb 3, 9:25 AM EST | Special Weather Statement | FFC | Butts, Jasper | 35 min |
| Feb 3, 9:30 AM EST | Special Weather Statement | FFC | Crawford, Lamar, Monroe, Taylor, Upson | 45 min |
| Feb 3, 9:38 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Feb 3, 9:39 AM EST | Special Weather Statement | FFC | Marion, Schley, Webster | 36 min |
| Feb 3, 9:45 AM EST | Special Weather Statement | FFC | Morgan | 30 min |
| Feb 3, 10:11 AM EST | Special Weather Statement | FFC | Bibb, Crawford | 34 min |
| Feb 3, 10:18 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 70 hr |
| Feb 3, 10:43 AM EST | Special Weather Statement | FFC | Bibb | 32 min |
| Feb 3, 11:00 AM EST | Areal Flood Warning | FFC | Union | 6 hr |
| Feb 3, 11:13 AM EST | Special Weather Statement | FFC | Baldwin, Bleckley, Crisp, Dooly, Hancock, Houston and 7 more | 62 min |
| Feb 3, 11:26 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 29 hr |
| Feb 3, 11:26 AM EST | River Flood Warning | FFC | Newton, Rockdale | 38 hr |
| Feb 3, 11:26 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Feb 3, 11:26 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 64 hr |
| Feb 3, 11:26 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
| Feb 3, 11:40 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 9 hr |
| Feb 3, 11:40 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Feb 3, 12:17 PM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dodge, Dooly, Jefferson, Johnson and 3 more | 43 min |
| Feb 3, 12:55 PM EST | Special Weather Statement | FFC | Bleckley, Twiggs, Wilkinson | 35 min |
| Feb 3, 1:03 PM EST | Special Weather Statement | FFC | Crisp, Dodge, Emanuel, Jefferson, Johnson, Laurens and 5 more | 42 min |
| Feb 3, 1:43 PM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dodge, Dooly, Glascock, Houston and 9 more | 47 min |
| Feb 3, 2:35 PM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dodge, Emanuel, Jefferson, Johnson and 4 more | 25 min |
| Feb 3, 3:06 PM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dodge, Emanuel, Johnson, Laurens and 3 more | 24 min |
| Feb 3, 3:32 PM EST | Special Weather Statement | FFC | Crisp, Dodge, Emanuel, Johnson, Laurens, Montgomery and 6 more | 58 min |
| Feb 3, 4:24 PM EST | Flash Flood Warning | FFC | Johnson | 6 hr |
| Feb 3, 4:37 PM EST | Special Weather Statement | FFC | Emanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler | 38 min |
| Feb 3, 4:47 PM EST | Special Weather Statement | FFC | Emanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler | 43 min |
| Feb 3, 5:59 PM EST | River Flood Warning | FFC | Chattooga | 12 hr |
| Feb 3, 5:59 PM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dodge, Emanuel, Johnson, Laurens and 7 more | 16 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.